DOI 10.1186/s41927-024-00437-z
Small-vessel vasculitis associated with cholesterol embolism: a case report.
Аннотация
BACKGROUND
Cholesterol embolism causes various organ dysfunctions, including skin, kidney, and gastrointestinal tract dysfunction, as well as immunological abnormalities, such as hypocomplementemia and eosinophilia. However, only a few cases of vasculitis accompanied by cholesterol embolism have been reported.
CASE PRESENTATION: We present the case of an 82-year-old man with cholesterol embolism who also developed small-vessel vasculitis of the skin and muscles. The patient had a persistent fever, and blood tests showed eosinophilia and hypocomplementemia. Two months later, the patient developed a skin rash and myalgia in the thighs. Magnetic resonance imaging of the thighs revealed diffuse intramuscular hyperintensities on T2-weighted images and short tau inversion recovery sequences in the hamstrings and quadriceps femoris. Histological findings of the skin and muscle revealed small-vessel vasculitis, and random skin biopsy revealed cholesterol embolism. We diagnosed the patient with cholesterol embolism accompanied by small-vessel vasculitis of the skin and femoral muscles. Methylprednisolone was administered intravenously, and oral prednisolone was initiated. Muscle tenderness improved rapidly after the initiation of glucocorticoid therapy. However, he developed superior mesenteric artery embolization and died.
CONCLUSIONS
Our case demonstrates that cholesterol embolism can be accompanied by small-vessel vasculitis of the skin and muscles.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.